Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
rash like shingles but not really?!!!????
avatar
snickers43608 posted:
My husband has a major rash on his backside, from his waste to his knees, and spreading. This does look like shingles after the blisters. He has not had any blistering of skin but itch is so bad that he is now digging. Dr. has tried alot of different creams, steroids, and anti itch pills. nothing is giving him much relief and no one can tell us what this is. core biopsy came back with nothing, now he has big hole in his back right in middle of this rash. Like i said it is spreading to the inside of left arm, and down his legs and backside. No known allergies, changed laundry and bar soaps to organic, and no change in rash except it is getting worse. Any info will help at this point. trying to get the referral to speciallist, family dr is not cooperating, keeps charging for office visit and keeps practicing medicine instead of getting it right. He needs some relief and some answers. Can THIS BE SHINGLES WITHOUT BLISTERING???? family dr just keeps saying its what it looks like, but from what we are reading this cant be it. Help please, he is so miserable and its affecting our lives drastically. He is 62 yrs. old. thanks
Reply
 
avatar
snickers43608 responded:
also hubby is on meds for blood pressure and epilepsy. he takes a statin Zocor (have my suspicions about this drug) and plavix. other then that he takes nothing new. (except antiitch pills.)
 
avatar
Susan Evans, MD replied to snickers43608's response:
Dear snickers43608,

Has your husband started any new medications, or has there been a change in them, i.e. going from name brand to formulary? You may want to check with your pharmacist to see if any of the medications he takes could be causing the rash as a side effect. Keep us posted.

Best,

Dr. Evans
 
avatar
snickers43608 replied to Susan Evans, MD's response:
no new meds, but yes he did go from generic dilantin to name brand. but this has actually been since the rash developed, this was dr. recommended thinking it might be a cause, but the rash isnt getting better, its worse. he has been taking the meds for his epilepsy for yrs. still question zocor. he has lost alot of muscle tone in arms and legs, he has such thin skin that a light tap on his arms leave major purple bruises within mins. Pharmacist says he really hasnt a clue as for any of his meds causing this kind of reaction. even he thinks this is extreme. family dr keeps making appts. two weeks out at time.
 
avatar
Susan Evans, MD replied to snickers43608's response:
Keep looking for a cause. Something is causing this, and it is good that your doctor is continuing to follow up. Medications are a mixed blessing. On one hand they often work miracles, dealing with an illness or health condition that could have been deadly before the medication was used. On the other hand, you do have side effects that have to be evaluated and then weighed against the good that they are doing.

Best,

Dr. Evans
 
avatar
ktdalgal replied to snickers43608's response:
Can't believe your doctor hasn't sent your husband to a specialist. I have a recurring rash on my lower back that itches like crazy. You would think it is shingles from the symptoms. The doctor took a scraping, and he says it is a virus. It is similar to shingles but NOT shingles - apparently it IS in the herpes virus family. I also get flu-like symptoms of body aches and low fever. I take two Valtrex at night when I feel the itching and see the rash starting and two the next morning. It stops the rash in its tracks. A dermatologist has been treating me - not my general practitioner. If you haven't done so, I would RUN to a dermatologist and make them take a scraping and send it out for biopsy. They should be able to tell you what the problem is. If you can't get a referral, go anyway! It's worth the expense to be out of discomfort and you seem to be paying for multiple dr. visits anyway! Hope this helps!


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Eczema - Part IExpert
Dear Readers, Of all the skin conditions I see, the most frustrating for both me and my patients has to be eczema. The most common form ... More
Was this Helpful?
23 of 30 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.